Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 53, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 26, 2008, 8:42 PM CDT for Coke County, Nolan County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2008, 8:42 PM CDT (01:42 UTC)
- Expired
- Apr 26, 2008, 9:15 PM CDT
- In force
- 33 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Coke County, TX, Nolan County, TX
The radar
The San Angelo radar (KSJT), 79 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 6:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4286 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 270142
TORSJT
TXC081-353-270215-
/O.NEW.KSJT.TO.W.0053.080427T0142Z-080427T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
842 PM CDT SAT APR 26 2008
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN NOLAN COUNTY IN WEST CENTRAL TEXAS...
NORTHERN COKE COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHWEST OF SILVER...OR ABOUT 19 MILES SOUTHEAST OF COLORADO
CITY...MOVING SOUTHEAST AT 23 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SILVER BY 850 PM CDT...
SANCO AND SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA BY 915
PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WEST CENTRAL TEXAS.
LAT...LON 3208 10024 3182 10061 3208 10081 3209 10066
3236 10066
TIME...MOT...LOC 0142Z 313DEG 20KT 3213 10070
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 6:57 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 26, 6:57 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 657 PM CDT SAT APR 26 2008 .AVIATION... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS UNTIL 1 AM CDT SUNDAY. SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING AND EARLY TONIGHT ACROSS MUCH OF WEST CENTRAL TEXAS. ADDITIONAL STORMS WILL LIKELY OCCUR ALONG AND BEHIND A COLD FRONT OVERNIGHT. THE COVERAGE OF SHOWERS AND STORMS SHOULD BE GREATEST AREAWIDE AFTER MIDNIGHT. THE COLD FRONT SHOULD MOVE SOUTH TO INTERSTATE 20 SHORTLY AFTER MIDNIGHT. THE FRONT WILL CONTINUE MOVING SOUTH TO INTERSTATE 10 BY DAYBREAK SUNDAY. WINDS WILL SHIFT TO THE NORTH WITH THE FRONTAL PASSAGE...AND GUSTY NORTH WINDS WILL OCCUR LATE TONIGHT AND SUNDAY MORNING. A POST-FRONTAL LOW CLOUD FIELD WILL OVERSPREAD THE REGION LATE TONIGHT AND SUNDAY MORNING. SKIES WILL CLEAR FROM NORTH TO SOUTH ACROSS THE REGION ON SUNDAY. && .PREV DISCUSSION... /ISSUED 327 PM CDT SAT APR 26 2008/ SYNOPSIS... THIS AFTERNOON...WE HAVE OUR 1ST FRONT NOW MOVING BACK NWD AS A WARM FRONT AT 19Z FROM AROUND SAN SABA TO JUST S OF SJT. OUR NEXT FRONT IS ENTERING THE ENTERING THE PANHANDLE AND WILL CONTINUE TO SURGE SWD DURING THE AFTERNOON HOURS. TO THROW MORE FUN INTO THE MIX ALSO HAVE A UPPER VORT MAX FROM THE BIG BEND WILL MOVE ACROSS SC TX TONIGHT. JUST STARTING TO GET A CU FIELD BUILDING WITH HEATING ACROSS THE BIG BEND AND PERMIAN BASIN. FRONT SHOULD MAKE ITS WAY INTO THE BIG COUNTRY DURING THE LATE EVENING AND JUST S OF THE CONCHO VALLEY AND HEARTLAND AROUND 12Z...THROUGH THE ENTIRE AREA BEFORE 18Z SUN. WITH MULTIPLE BOUNDARIES AS FACTORS...THE MAIN BEING OUR COLD FRONT. SHOULD SEE A LINE OF DECENT TSTMS DEVELOP AND MOVE SEWD ACROSS THE CWA IN THE LATE EVENING THRU LATE NIGHT HOURS WITH DECENT LIFT ASSOCIATED WITH THE STORMS...DECENT AVAILABLE MOISTURE AHEAD OF THE FRONT. MODEL SOUNDINGS SHOW FREEZING LEVELS BETWEEN 9-13KFT DURING THE NIGHT SO COULD HAVE SOME HAILERS. HIGH STRAIGHT LINE WINDS WILL DEFINITELY BE A FACTOR AS WELL AS THE POSSIBILITY FOR AN ISOLATED TORNADO. WILL KEEP POPS AROUND A LITTLE LONGER THAN PREVIOUSLY FORECASTED WITH SLOWER MOVEMENT OF SYSTEM. PRECIP SHOULD BE GONE ACROSS THE AREA BY SUNSET SUN NT. AFTER THAT LOOKS DRY FOR THE REMAINDER OF THE PERIOD. ANOTHER FRONT MOVES THROUGH ON THU...BUT FOR NOW LOOKS TO BE DRY...WITH RAINFALL MISSING US TO THE E. AS FOR TEMPERATURES...SUNDAY WILL BE COOL POST FRONTAL WITH NRLY WINDS AND LEFT OVER CLOUD COVER. WILL CLEAR OUT FOR SUN NT...BRINGING BACK AN UNSEASONABLY COOL NIGHT WITH 30S POSSIBLE. THEN WARMING TREND BEGINS MON. AS OF NOW...ONLY SLIGHT COOL DOWN EXPECTED W/ 2ND FRONT ON THU. 11/KEISER FIRE WEATHER... FIRE WEATHER CONCERNS FOR THIS EVENING AND THROUGH SUNDAY WILL BE LOW GIVEN SIGNIFICANT WETTING RAINFALL ASSOCIATED WITH A COLD FRONT FORECASTED TO AFFECT MOST OF WEST CENTRAL TEXAS. IN ADDITION... MINIMUM RH VALUES ACROSS THE REGION ON SUNDAY WILL REMAIN ABOVE RED FLAG CRITERIA. DRY CONDITIONS SHOULD PREVAIL THROUGH THE EXTENDED AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL PLAINS. THE DRY CONDITIONS WILL CREATE AN ELEVATED FIRE WEATHER CONCERN BUT WINDS BELOW FIRE WEATHER CRITERIA SHOULD ARGUE AGAINST THE ISSUANCE OF ANY FIRE WEATHER PRODUCTS. 15 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 47 64 40 79 / 80 20 0 0 SAN ANGELO 50 65 39 80 / 70 30 10 0 JUNCTION 54 66 37 78 / 60 50 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, Apr 26, 2:12 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 212 PM CDT SAT APR 26 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 212 PM CDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF WEST CENTRAL THIS EVENING AND TONIGHT. THE MAIN HAZARDS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE SEVERE THUNDERSTORMS...LOCALLY VERY HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT FOR ALL OF WEST CENTRAL TEXAS. 15
In the hours before
Local storm report, Apr 26, 7:37 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
737 PM CDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL NW SAN ANGELO 31.45N 100.45W
04/26/2008 E0.88 INCH TOM GREEN TX AMATEUR RADIO
HAIL LOCATED AT INTERSECTION OF US 87 AND RR 2105.
&&
KHOEPPNERLocal storm report, Apr 26, 7:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
752 PM CDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 2 NE SAN ANGELO 31.47N 100.43W
04/26/2008 E1.00 INCH TOM GREEN TX TRAINED SPOTTER
HAIL IS COVERING GROUND.
&&
KHOEPPNERLocal storm report, Apr 26, 7:57 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
757 PM CDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL CARLSBAD 31.60N 100.63W
04/26/2008 E1.00 INCH TOM GREEN TX AMATEUR RADIO
&&
KHOEPPNERLocal storm report, Apr 26, 8:08 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
808 PM CDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 2 W WALL 31.37N 100.34W
04/26/2008 E0.88 INCH TOM GREEN TX AMATEUR RADIO
&&
KHOEPPNERSpecial weather statement, Apr 26, 8:12 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 812 PM CDT SAT APR 26 2008 TXZ073-154-168-270215- CONCHO TX-MCCULLOCH TX-MENARD TX- 812 PM CDT SAT APR 26 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT FOR SOUTHERN CONCHO...SOUTHWEST MCCULLOCH AND NORTHEAST MENARD COUNTIES... AT 810 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER NORTHEASTERN MENARD COUNTY...ABOUT 10 MILES NORTH OF MENARD...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE BY 825 PM CDT THE INTERSECTION OF US-190 AND RANCH ROAD 1311 BY 850 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 26, 8:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL 1 E VICK 31.34N 100.08W
04/26/2008 E1.75 INCH CONCHO TX LAW ENFORCEMENT
HAIL LOCATATION ON THE WESTERN CONCHO COUNTY LINE ON US
87.
0829 PM HAIL 1 W VICK 31.34N 100.11W
04/26/2008 E1.75 INCH CONCHO TX LAW ENFORCEMENT
HAIL FALLING ON US 87 NEAR THE WESTERN CONCHO COUNTY
BOUNDARY.
&&
KHOEPPNERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 50 min |
| Apr 26, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 44 min |
| Apr 26, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 49 min |
| Apr 26, 8:37 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 38 min |
| Apr 26, 9:05 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 55 min |
| Apr 26, 9:12 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 33 min |
| Apr 26, 9:22 PM CDT | Tornado Warning | SJT | Concho, McCulloch, Menard | 38 min |
| Apr 26, 9:50 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 40 min |
| Apr 26, 9:52 PM CDT | Tornado Warning | SJT | Concho, McCulloch, Mason, Menard | 53 min |
| Apr 26, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 50 min |
| Apr 26, 10:34 PM CDT | Tornado Warning | SJT | McCulloch, Mason, Menard | 56 min |
| Apr 26, 10:56 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 34 min |
| Apr 26, 11:03 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 42 min |
| Apr 26, 11:26 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 49 min |
| Apr 27, 2:23 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 52 min |
| Apr 27, 2:33 AM CDT | Tornado Warning | SJT | Concho, McCulloch | 27 min |
| Apr 27, 2:57 AM CDT | Tornado Warning | SJT | Concho, McCulloch | 48 min |
| Apr 27, 3:44 AM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 46 min |
| Apr 27, 4:31 AM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 44 min |
| Apr 27, 4:31 AM CDT | Wind Advisory | SJT | Coke, Crockett, Irion, Schleicher, Sterling, Sutton and 1 more | 7 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.